Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 177, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 15, 2011, 9:08 AM CDT for Franklin Parish, Madison Parish, Tensas Parish, Louisiana. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2011, 9:08 AM CDT (14:08 UTC)
- Expired
- Apr 15, 2011, 10:15 AM CDT
- In force
- 67 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Franklin Parish, LA, Madison Parish, LA, Tensas Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 112 km from the middle of the area, began a volume at 14:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 9:30 AM CDT | TSTM WND DMG | Newellton, LA | TREES AND POWERLINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 2:19 AM CDT | Tornado Watch | SPC | 8 hr |
| Apr 15, 7:32 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 2.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1458 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 382 m²/s²
- 0-3 km storm-relative helicity
- 565 m²/s²
- Significant tornado parameter
- 4.0
- Supercell composite
- 14.6
The text
As transmitted, in the capitals the NWS used until 2016.
280
WUUS54 KJAN 151408
SVRJAN
LAC041-065-107-151515-
/O.NEW.KJAN.SV.W.0177.110415T1408Z-110415T1515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
908 AM CDT FRI APR 15 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN FRANKLIN PARISH IN NORTHEAST LOUISIANA...
SOUTHERN MADISON PARISH IN NORTHEAST LOUISIANA...
NORTHERN TENSAS PARISH IN NORTHEAST LOUISIANA...
* UNTIL 1015 AM CDT
* AT 909 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WISNER MOVING NORTHEAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NEWLIGHT...NEWELLTON...SOMERSET AND AFTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3245 9106 3245 9098 3237 9100 3233 9090
3229 9098 3222 9098 3225 9104 3221 9116
3214 9115 3219 9105 3217 9100 3206 9107
3208 9115 3206 9114 3204 9108 3204 9109
3194 9158 3197 9164 3192 9169 3207 9177
TIME...MOT...LOC 1409Z 245DEG 33KT 3203 9162
$$
BYB3 follow-up statements
408
WWUS54 KJAN 151421
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
921 AM CDT FRI APR 15 2011
LAC041-065-107-151515-
/O.CON.KJAN.SV.W.0177.000000T0000Z-110415T1515Z/
TENSAS LA-FRANKLIN LA-MADISON LA-
921 AM CDT FRI APR 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT
FOR SOUTHERN MADISON...SOUTHEASTERN FRANKLIN AND NORTHERN TENSAS
PARISHES...
AT 921 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED
NEAR NEWLIGHT MOVING NORTHEAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NEWELLTON...SOMERSET...AFTON...MOUND AND DELTA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CDT FRIDAY AFTERNOON
FOR NORTHEAST LOUISIANA AND MISSISSIPPI.
&&
LAT...LON 3245 9106 3245 9098 3237 9100 3233 9090
3229 9098 3222 9098 3225 9104 3221 9116
3214 9115 3219 9105 3217 9100 3206 9107
3208 9115 3206 9114 3204 9108 3204 9109
3194 9158 3197 9164 3192 9169 3207 9177
TIME...MOT...LOC 1421Z 245DEG 33KT 3211 9136
$$
BYB328
WWUS54 KJAN 151437
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
937 AM CDT FRI APR 15 2011
LAC041-151447-
/O.CAN.KJAN.SV.W.0177.000000T0000Z-110415T1515Z/
FRANKLIN LA-
937 AM CDT FRI APR 15 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FRANKLIN PARISH
IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CDT FRIDAY AFTERNOON
FOR NORTHEAST LOUISIANA AND MISSISSIPPI. A TORNADO WATCH ALSO REMAINS
IN EFFECT UNTIL 1000 AM CDT FRIDAY MORNING FOR SOUTHEAST ARKANSAS AND
NORTHEAST LOUISIANA AND NORTHWESTERN MISSISSIPPI.
LAT...LON 3215 9136 3234 9126 3245 9106 3245 9098
3237 9100 3233 9090 3229 9098 3222 9099
3225 9103 3221 9116 3214 9115 3214 9105
3219 9105 3217 9100 3209 9108 3206 9107
3209 9114 3206 9114 3204 9109 3199 9134
TIME...MOT...LOC 1437Z 250DEG 34KT 3217 9114
$$
LAC065-107-151515-
/O.CON.KJAN.SV.W.0177.000000T0000Z-110415T1515Z/
TENSAS LA-MADISON LA-
937 AM CDT FRI APR 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT
FOR SOUTHEASTERN MADISON AND NORTHEASTERN TENSAS PARISHES...
AT 937 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
SOMERSET MOVING EAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUND
AND DELTA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CDT FRIDAY AFTERNOON
FOR NORTHEAST LOUISIANA AND MISSISSIPPI.
&&
LAT...LON 3215 9136 3234 9126 3245 9106 3245 9098
3237 9100 3233 9090 3229 9098 3222 9099
3225 9103 3221 9116 3214 9115 3214 9105
3219 9105 3217 9100 3209 9108 3206 9107
3209 9114 3206 9114 3204 9109 3199 9134
TIME...MOT...LOC 1437Z 250DEG 34KT 3217 9114
$$
BYB242
WWUS54 KJAN 151505
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1005 AM CDT FRI APR 15 2011
LAC065-107-151516-
/O.EXP.KJAN.SV.W.0177.000000T0000Z-110415T1515Z/
TENSAS LA-MADISON LA-
1005 AM CDT FRI APR 15 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MADISON AND
NORTHEASTERN TENSAS PARISHES WILL EXPIRE AT 1015 AM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CDT FRIDAY AFTERNOON
FOR NORTHEAST LOUISIANA AND MISSISSIPPI.
LAT...LON 3215 9136 3234 9126 3245 9106 3245 9098
3237 9100 3233 9090 3229 9098 3222 9099
3225 9103 3221 9116 3214 9115 3214 9105
3219 9105 3217 9100 3209 9108 3206 9107
3209 9114 3206 9114 3204 9109 3199 9134
TIME...MOT...LOC 1506Z 250DEG 34KT 3226 9083
$$
BYBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 7:50 AM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Apr 15, 7:50 AM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 750 AM CDT FRI APR 15 2011 ...SEVERE WEATHER OUTBREAK EXPECTED TODAY... .UPDATE...PRODUCTS UPDATED TO REFLECT TORNADO WATCH NUMBER 140 ISSUED FOR THE SOUTHEASTERN HALF TO TWO-THIRD OF THE ARKLAMISS THROUGH 2 PM. TORNADO WATCH NUMBER 139 STILL REMAINS IN EFFECT FOR THE REST OF THE NORTHWESTERN SECTION OF THE FORECAST AREA. CONSIDERING TRENDS AND FORECAST EXPECTATIONS IT IS DEFINITELY POSSIBLE THE SEVERE WEATHER RISK WILL EXTEND BEYOND 2 PM IN PORTIONS OF EASTERN MISSISSIPPI. /BB/ && .DISCUSSION... SHORT TERM (FRIDAY THROUGH SUNDAY)...FOCUS WILL CENTER ON INCREASING CONCERN FOR A DANGEROUS SEVERE WEATHER OUTBREAK TO UNFOLD TODAY. THE POTENTIAL EXISTS FOR CYCLIC AND STRONG TORNADOES...HAIL TO THE SIZE OF BASEBALLS...AND DAMAGING STRAIGHT LINE WINDS UP TO 80 MPH. A TORNADO WATCH IS CURRENTLY IN EFFECT UNTIL 10AM ACROSS WESTERN AND NORTHERN AREAS OF THE CWA. CERTAINLY ANTICIPATE AN ADDITIONAL WATCH FOR MUCH OF THE AREA LATER THIS MORNING THROUGH THE AFTERNOON AND EARLY EVENING. AS OF 330AM...A SEVERE LINE OF THUNDERSTORMS WAS LOCATED ACROSS EASTERN ARKANSAS AND STRETCHING SW INTO NW LOUISIANA AND TRAILING BACK INTO SE TEXAS. NUMEROUS REPORTS OF DAMAGING WINDS AND TORNADOES HAVE AND WILL CONTINUE TO BE ASSOCIATED WITH THIS LINE AS IT PROGRESSES TOWARDS THE ARKLAMISS DELTA REGION BY 5 AM. LATEST SURFACE ANALYSIS DEPICTS NEARLY 1000 J/KG SBCAPE AHEAD OF LINE WITH 50 TO 60 KT EFFECTIVE SHEAR SUPPORTING LARGE BOWING SEGMENTS AND TORNADOES ALONG THE LINE. A WEDGE OF MID TO UPPER 60 DEWPOINTS CURRENTLY LOCATED ACROSS CENTRAL AND WESTERN MISSISSIPPI AND ALL OF LOUISIANA WILL CONTINUE TO SURGE NORTHWARD ON AN ACCELERATING LLJ OF 50 TO 60 KT. WITH SFC WINDS BACKED TO SSE...SOUTHERLY 50KT H85 WINDS...AND CYCLONICALLY CURVED 70 KT H5 WINDS FROM THE SW... EFFECTIVE SHEAR VALUES OF 50 TO 60 WILL BE IN PLACE TO SUPPORT VIGOROUS CONVECTION AND STRONG ROTATING UPDRAFTS THIS MORNING AND ESPECIALLY THIS AFTERNOON ACROSS MUCH OF THE ARKLAMISS. AS FAR AS EVENT EVOLUTION IS CONCERNED...A DANGEROUS SEVERE LINE OF THUNDERSTORMS WILL IMPACT THAT ARKLAMISS DELTA REGION OVER THE NEXT COUPLE OF HOURS. THIS LINE WILL CONTINUE ACROSS PORTIONS OF THE HIGHWAY 82 CORRIDOR THROUGH THE EARLY MORNING HOURS AS IT TRANSLATES EASTWARD. THE LINE COULD BECOME MORE BROKEN IN NATURE AND SLOW WHILE TRAILING BACK TO THE SW INTO SOUTH-CENTRAL LOUISIANA AS SUPPORTIVE VORTICITY LOBE MOVES NE AWAY FROM CONVECTIVE COMPLEX. DAMAGING WINDS...TORNADOES...AND HAIL WILL ALL BE POSSIBLE WITH THIS CONVECTION ACROSS THE ARKLAMISS DELTA AND ALONG HIGHWAY 82 CORRIDOR. BY THE MID MORNING HOURS...SBCAPE WILL SUBSTANTIALLY INCREASE TO 1500-2000 J/KG AND 0-1 KM SRH OF 200-300 M2/S2 WILL SETUP ALONG AND SOUTH OF LOCATIONS NOT AFFECTED BY EARLIER CONVECTION. LOCATIONS ALONG AND SOUTH OF NATCHEZ TRACE...AND SOUTH OF A POSSIBLE COLD POOL BOUNDARY WITH HAVE A SIGNIFICANT RISK OF DISCRETE AND POTENTIALLY LONG-LIVED SUPERCELL DEVELOPMENT AND SUSTAINMENT IN AN UNSTABLE AND HIGHLY UPPER-LVL DIVERGENT ENVIRONMENT AS ANOTHER VORT LOBE AND UPPER JET STREAK ROTATE THROUGH THE BASE OF THE H5 TROUGH. PER LOCAL HI-RES WRF AND HRRR OUTPUT AND OVERALL ENVIRONMENT...SEVERAL ROUNDS OF SUPERCELLS AND BOWING SEGMENTS APPEAR POSSIBLE ACROSS THE REGION. SEVERE WEATHER RISKS WITH THESE SUPERCELLS INCLUDE TORNADOES...SOME POSSIBLY STRONG AND CYCLIC...LARGE HAIL TO THE SIZE OF BASEBALLS...AND DAMAGING WINDS UP TO 80 MPH. SEVERE WEATHER RISK WILL END WITH THE PASSAGE OF THE DRYLINE FROM WEST TO EAST. PLEASE SEE GRAPHICASTS FOR ESTIMATED SEVERE WEATHER TIMING AND ENDING. THE ENTIRE REGION WILL BE CLEAR OF SEVERE WEATHER RISK BY 10 PM THIS EVENING. PLEASE STAY ALERT TO RAPIDLY CHANGING CONDITIONS THROUGH THIS AFTERNOON AND EVENING. WINDS WILL BE GUSTY ON THE BACK SIDE OF THE DRYLINE AS CLEARING WILL TAKE PLACE. WIND GUSTS UP TO 30 MPH FROM THE WEST WILL BE POSSIBLE...ESPECIALLY FOR THE ARKLAMISS DELTA REGION AND AREA LAKES. MUCH QUIETER AND PLEASANT CONDITIONS ARE EXPECTED FOR SATURDAY AND SUNDAY. MORNING LOWS FOR THE WEEKEND WILL BE IN THE MID TO UPPER 40S WITH HIGHS TOPPING OUT NEAR 70 ON SATURDAY WITH SOME STRATOCUMULUS CLOUDS PIVOTING ACROSS HIGHWAY 82 CORRIDOR AND INTO THE UPPER 70S ON SUNDAY UNDER SUNNY SKIES ACROSS THE ENTIRE REGION. CONCERNING OTHER FORECAST MATTERS...TEMPERATURES AND DEWPOINTS WERE MASSAGED UPWARDS IN THE SHORT TERM GIVEN CURRENT OBSERVATIONS AND TRENDS. MAX HIGH TEMPERATURE WAS INCREASED SLIGHTLY AS MUCH OF THE REGION IS HOVERING AROUND THE 70 DEGREE MARK WITH ANTICIPATION OF PARTIAL EROSION OF STRATUS DECK AND DESPITE OVERSPREADING OF ANVIL CIRRUS. INCREASED HIGH TEMPS A COUPLE OF DEGREES ON SUNDAY GIVEN SOLID WARM AIR ADVECTION AND CLEAR SKIES. POPS WERE INCREASED FOR THIS MORNING ACROSS THE ARKLAMISS DELTA AND UPPED FOR MUCH OF THE REGION...EXCLUDING THE EXTREME SOUTHWEST...FOR THIS AFTERNOON/EVENING PERIOD. POPS WERE REDUCED ALONG AND WEST OF I-55 AFTER 0Z TONIGHT BEHIND TO DRYLINE/FRONT./ALLEN/ && LONGER TERM (SUNDAY THROUGH SATURDAY)...A FLATTER ZONAL FLOW PATTERN ACROSS THE CONUS SHOULD KEEP STORM SYSTEM MOVING RIGHT ALONG FOR MUCH OF NEXT WEEK. SURFACE HIGH(1020MB) OVER AL EARLY SUNDAY WILL MOVE OFF SRN GA COAST BY MONDAY ALLOWING ANOTHER QUICK RETURN FLOW PATTERN TO SET UP STARTING SUNDAY NIGHT FOR THE LOWER MS VALLEY. NEAR NORMAL TEMPERATURES ON SUNDAY WILL REVERT TO ABOVE NORMAL FOR MOST OF THE WEEK PER ENSEMBLE AND MEX GUIDANCE. SEVERAL MID LEVEL SHORTWAVES WILL BE RACING THROUGH THE FLOW IN THE CENTRAL AND ERN CONUS. IN RESPONSE...DEEP MOISTURE WILL INCREASE OVER OUR CWFA PROBABLY IN ABOUT 2 TO 3 DAY INTERVALS...THE FIRST BEING ON TUESDAY...THEN THURSDAY AND FINALLY SATURDAY. THE POSITION OF A QUASI-STATIONARY FRONTAL SYSTEM OVER THE MID SOUTH OR GULF STATES WILL BE KEY TO FOCUSING RAINFALL DURING THE WEEK. MODEL CONSENSUS MOVES A PLAINS LOW ACROSS THE OZARKS HEADING NEWD TUESDAY DRAGGING A COLD FRONT TOWARD OUR CWA TUESDAY NIGHT INTO WEDNESDAY AS IT STALLS OUT. THE STALLING FRONT GETS STUCK UNDER PREVAILING SWLY FLOW ALOFT SO UNCERTAINTY IN THESE FEATURES WILL BE ABOVE NORMAL. ANY QPF SHOULD INITIALLY BE UNDER ONE INCH BEFORE MID WEEK HOWEVER PATTERN SUGGESTS A HEAVY RAINFALL EPISODE COULD BE SETTING UP FOR THE TN VALLEY/MID SOUTH OR GULF STATES BY THE END OF NEXT WEEK. /40 && .AVIATION...VFR TO MVFR CONDITIONS ARE CURRENTLY ONGOING BUT THAT WILL QUICKLY CHANGE FOR KGLH AND KGWO THROUGH THE NEXT HALF HOUR AND OVER THE NEXT COUPLE OF HOURS AS A SEVERE LINE OF THUNDERSTORMS WILL SWEEP ACROSS THE HIGHWAY 82 CORRIDOR. +TSRA WITH VISIBILITIES DOWN BELOW ONE MILE...1-2 KFT CEILINGS ACCOMPANIED BY POTENTIALLY DAMAGING WINDS OF 60 TO 70 MPH WILL BE POSSIBLE THROUGH 6AM FOR THESE TWO TAF SITES. FARTHER SOUTH...BKN 2 KFT STRATUS CEILINGS WILL AFFECT SITES THROUGH THE EARLY MORNING HOURS BEFORE MIXING OUT TO SCT TO FEW AND BECOMING VFR FOR PORTIONS OF THE LATE MORNING AND AFTERNOON. SEVERE THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY INCLUDING THE POTENTIAL FOR TORNADOES...HAIL...AND STRONG WINDS. IFR TO LIFR CONDITIONS WILL CERTAINLY BE POSSIBLE INVOF AND IN THUNDERSTORMS. SHOWER AND THUNDERSTORM ACTIVITY WILL SHIFT OUT OF THE REGION BY THIS EVENING./ALLEN/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 80 47 71 45 / 81 17 8 0 MERIDIAN 82 49 71 42 / 79 50 10 0 VICKSBURG 81 48 72 42 / 52 13 8 0 HATTIESBURG 85 49 75 46 / 80 48 8 0 NATCHEZ 80 47 72 44 / 51 13 5 0 GREENVILLE 79 49 69 45 / 82 15 10 0 GREENWOOD 79 47 69 44 / 79 13 10 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && ALLEN/40/BB
Hazardous weather outlook, Apr 15, 4:21 AM CDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 421 AM CDT FRI APR 15 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>036- 040>042-047-160930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS- HOLMES-ISSAQUENA-SHARKEY-YAZOO-WARREN- 421 AM CDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS...AND NORTHWEST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A LINE OF SEVERE THUNDERSTORMS WILL BE CROSSING LOCATIONS WEST OF A LINE FROM TALLULAH LOUISIANA TO WINONA MISSISSIPPI THIS MORNING. INITIALLY... THE PRIMARY THREAT WITH THESE SEVERE STORMS WILL BE DAMAGING WINDS OF 70 MPH AND HAIL TO THE SIZE OF HALF DOLLARS. THIS LINE SHOULD GRADUALLY BREAK UP DURING THE MID MORNING HOURS WITH A RISK OF SEVERE WEATHER CONTINUING AND INCLUDING TORNADOES...DAMAGING WINDS OF 75 MPH...AND HAIL TO THE SIZE OF GOLFBALLS POSSIBLE. THE MAIN RISK SHOULD SHIFT TO THE SOUTHEAST DURING THE MIDDAY HOURS AND END COMPLETELY BEFORE MID AFTERNOON AS A COLD FRONT SWEEPS THROUGH THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL CONTINUE THROUGH MOST OF THE MORNING HOURS BUT SHOULD NOT BE NEEDED AFTER ABOUT 3 PM. MSZ029>033-037>039-043>046-048>066-072>074-160930- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE- MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 421 AM CDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT AN OUTBREAK OF SEVERE THUNDERSTORMS IS EXPECTED ACROSS THE REGION TODAY. A LINE OF SEVERE THUNDERSTORMS MOVING IN FROM THE WEST THIS MORNING SHOULD BEGIN BREAKING UP ROUGHLY ALONG THE NATCHEZ TRACE PARKWAY CORRIDOR BEFORE NOONTIME. THEN...SCATTERED SEVERE SUPERCELLS ARE EXPECTED TO FORM DURING THE MIDDAY AND EARLY AFTERNOON HOURS ESPECIALLY IMPACTING EAST CENTRAL AND SOUTH MISSISSIPPI. AT THIS POINT...THERE WILL BE AN ENHANCED RISK OF TORNADOES...WHICH COULD BE STRONG...DAMAGING WINDS TO 80 MPH... AND HAIL UP TO THE SIZE OF BASEBALLS. THE MOST LIKELY TIME FOR THESE STORMS WILL BE FROM NOON TO 800 PM. THE THREAT OF SEVERE WEATHER WILL END FROM NORTHWEST TO SOUTHEAST LATE THIS AFTERNOON AND EARLY EVENING AS A COLD FRONT SWEEPS EAST OF THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED THROUGH EARLY TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 40
In the hours before
Local storm report, Apr 15, 8:10 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
810 AM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 AM TSTM WND DMG 4 NNE BASTROP 32.83N 91.88W
04/15/2011 MOREHOUSE LA LAW ENFORCEMENT
TREES WERE DOWNED IN THE LOG CABIN AREA
&&
DLLocal storm report, Apr 15, 8:17 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
817 AM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM TSTM WND DMG OAK GROVE 32.86N 91.39W
04/15/2011 WEST CARROLL LA LAW ENFORCEMENT
SEVERAL TREES DOWN IN THE OAK GROVE AREA...SOME BLOCKING
ROADWAYS
&&
DLLocal storm report, Apr 15, 8:21 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
821 AM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 AM TSTM WND DMG MINTER CITY 33.75N 90.29W
04/15/2011 LEFLORE MS EMERGENCY MNGR
UPDATE...ONE TRAILER WAS DESTROYED AND ANOTHER LOST THE
ROOF AND SKIRTING. MULTIPLE TREES AND POWER LINES
DOWNED...AND FENCES WERE DOWNED IN THE AREA.
&&Local storm report, Apr 15, 8:27 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
827 AM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 AM TSTM WND GST TRANSYLVANIA 32.68N 91.18W
04/15/2011 E55.00 MPH EAST CARROLL LA PUBLIC
PENNY SIZE HAIL WAS ALSO REPORTED
&&
DLLocal storm report, Apr 15, 8:48 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
848 AM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM TSTM WND DMG LAMONT 33.54N 91.08W
04/15/2011 WASHINGTON MS PUBLIC
MINOR DAMAGE TO THE ROOF OF A SHOP NEAR THE
WASHINGTON/BOLIVAR COUNTY BORDER
0515 AM TSTM WND DMG PARKDALE 33.12N 91.55W
04/15/2011 ASHLEY AR LAW ENFORCEMENT
TREES WERE DOWNED ALONG AR HIGHWAY 8 IN PARKDALE
0540 AM TSTM WND DMG 4 NNE BASTROP 32.83N 91.88W
04/15/2011 MOREHOUSE LA LAW ENFORCEMENT
TREES WERE DOWNED IN THE LOG CABIN AREA
0600 AM TSTM WND DMG 4 W OAK GROVE 32.86N 91.47W
04/15/2011 WEST CARROLL LA LAW ENFORCEMENT
TREES WERE DOWNED WEST OF OAK GROVE
0610 AM TSTM WND GST ESTILL 33.22N 90.87W
04/15/2011 E60.00 MPH WASHINGTON MS TRAINED SPOTTER
ESTIMATED 50 TO 60 MPH WINDS ALONG US HIGHWAY 61 BETWEN
HOLLANDALE AND ARCOLA
0610 AM TSTM WND DMG OAK GROVE 32.86N 91.39W
04/15/2011 WEST CARROLL LA LAW ENFORCEMENT
SEVERAL TREES DOWN IN THE OAK GROVE AREA...SOME BLOCKING
ROADWAYS
0613 AM TSTM WND DMG MINTER CITY 33.75N 90.29W
04/15/2011 LEFLORE MS EMERGENCY MNGR
UPDATE...ONE TRAILER WAS DESTROYED AND ANOTHER LOST THE
ROOF AND SKIRTING. MULTIPLE TREES AND POWER LINES
DOWNED...AND FENCES WERE DOWNED IN THE AREA.
0625 AM TSTM WND DMG 4 S GLEN ALLAN 32.96N 91.03W
04/15/2011 ISSAQUENA MS LAW ENFORCEMENT
A ROOF WAS BLOWN OFF A MOBILE HOME
0630 AM TSTM WND DMG GREENWOOD 33.52N 90.19W
04/15/2011 LEFLORE MS EMERGENCY MNGR
SEVERAL TREES DOWNED ACROSS LEFLORE COUNTY
0655 AM TSTM WND DMG GRENADA 33.78N 89.81W
04/15/2011 GRENADA MS EMERGENCY MNGR
5 TREES DOWN IN THE CITY OF GRENADA...REPORTS ALSO
STARTING TO COME IN FROM THE COUNTY
0700 AM TSTM WND DMG GRENADA 33.78N 89.81W
04/15/2011 GRENADA MS LAW ENFORCEMENT
A TREE WAS DOWNED ALONG JACKSON AVE...AND A LIGHT POLE
WAS PARTIALLY LEANING
0700 AM TSTM WND DMG 3 SSE GRENADA 33.73N 89.79W
04/15/2011 GRENADA MS LAW ENFORCEMENT
A TREE WAS DOWNED ALONG KOPPERS DR
0802 AM TSTM WND GST TRANSYLVANIA 32.68N 91.18W
04/15/2011 E55.00 MPH EAST CARROLL LA PUBLIC
PENNY SIZE HAIL WAS ALSO REPORTED
&&
DLLocal storm report, Apr 15, 9:03 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
903 AM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 AM HAIL 2 E WEST 33.20N 89.75W
04/15/2011 E1.25 INCH ATTALA MS EMERGENCY MNGR
&&The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 3:31 AM CDT | Special Weather Statement | JAN | Morehouse, West Carroll | 69 min |
| Apr 15, 4:21 AM CDT | Severe Thunderstorm Warning | JAN | Morehouse, Richland, West Carroll | 54 min |
| Apr 15, 5:14 AM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Morehouse, Richland, West Carroll | 61 min |
| Apr 15, 6:11 AM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Morehouse, West Carroll | 34 min |
| Apr 15, 6:20 AM CDT | Tornado Warning | JAN | East Carroll | 25 min |
| Apr 15, 6:34 AM CDT | Severe Thunderstorm Warning | JAN | Richland | 41 min |
| Apr 15, 6:46 AM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Morehouse, West Carroll | 59 min |
| Apr 15, 7:06 AM CDT | Tornado Warning | JAN | Franklin, Richland | 24 min |
| Apr 15, 7:42 AM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Madison, West Carroll | 63 min |
| Apr 15, 8:06 AM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Franklin | 54 min |
| Apr 15, 8:27 AM CDT | Tornado Warning | JAN | Catahoula, Franklin | 16 min |
| Apr 15, 9:32 AM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia | 58 min |
| Apr 15, 1:26 PM CDT | Severe Thunderstorm Warning | JAN | Concordia | 64 min |
| Apr 15, 2:17 PM CDT | Severe Thunderstorm Warning | JAN | Concordia | 58 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.